Posted by vicki
on April 12, 2000 at 21:42:25:
In Reply to: Re: prednisone side effects posted by fisch on November 22, 1999 at 19:17:04:
In addition to 1500 mg calcium a day for bone protection, there is a drug called Evisa (60 mg/day) used for osteoporosis and prevention of osteoporosis, should you be interested. (It is supposed to put something like 3% bone density back into your system in 6 months or a year.)
I have been on prednisone most recently for a really bad pnemonia bout. I too had vision problems and the other things you mention. Horrible steroid as far as I am concerned.
Prior to that, for over year, I took cortisone shots and they are WONDERFUL. I have lung disease and with the cortisone shots I could exercise and do things and it really made a huge difference.
Doctors prefer predisone over cortisone. I don't know why. It sure isn't my choice from a patient's point of view. I don't know how the side effects could be any worse than those of prednisone.
The cortisone shots I took were 240 mg every 6 weeks or so. I weigh about 100 pounds.
I hope this helps.
and : MominTX...I was on prednisone for a long while as well, both years ago and then for a short bout recently. The first time I was treated for a rare disease called Sarcoidosis; the forming of nodules on the lungs/lymph nodes. Prednisone really brought me back to life so to speak. But the downside was visible swelling and weight gain. I know how you feel. The second time was for treatment of Bell's Palsy; a temporary paralysis of one side of the face. Again, prednisone to the rescue. I don't know anything about the affliction you have...and just wanted to say that I don't think there are many substitutes for prednisone but usually, when a person is treated with steriods, it is temporary...because the affliction does eventually go away. Hang in there and good luck.